Patient leaflets and SmPCs, drug interaction checker, official and paediatric dosages, pregnancy and breastfeeding guidance, and NHS pharmacy opening hours — all in one place.
Patient leaflets and SmPCs, drug interaction checker, official and paediatric dosages, pregnancy and breastfeeding guidance, and NHS pharmacy opening hours — all in one place.
Nurofen 10% Gel
100
Ib
3 me
!
90
;
Max Strength 10% Gel
– || 608
–
[aa]
80
Joint & Back Pain Relief
!
=
70
NUROFEN
! =
Minimum Point Size = 9.00pt
60
;
! !
1
|
50
Ca,
SAS
40
!
an
mm
po eee eee eee
Nurofen Joint & Back Pain Relief Max Strength 10% Gel comes as gel. Always follow the dose your doctor or pharmacist has given you, and read the leaflet that comes with the medicine.
The active substance in Nurofen Joint & Back Pain Relief Max Strength 10% Gel is ibuprofen.
Medicines with the same active substance, strength and form include: Boots Ibuprofen 5% w/w Gel, Boots Max Strength Ibuprofen 10% Gel (GSL), Boots Max Strength Ibuprofen 10% w/w Gel. In total there are 15 equivalent products. They are interchangeable only if your prescriber or pharmacist says so.
This leaflet reproduces the patient information leaflet approved for Nurofen Joint & Back Pain Relief Max Strength 10% Gel, as published on the electronic medicines compendium (emc). The version printed inside your medicine’s packaging is the one that applies to you.
Whether a medicine is available over the counter or on prescription only depends on its licence. Check the leaflet, or ask your pharmacist — they can tell you straight away.
The text above reproduces the patient information leaflet approved for this medicine, restructured for easier reading.
For the relief of pain and inflammation associated with backache, rheumatic pain, muscular aches, pains or swellings such as sprains, strains and sports injuries.
Posology
Adults, the elderly, and children over 12 years: Squeeze 2 to 5cm (i.e. 0.8 to 2 inches) of gel (50mg to 125 mg ibuprofen) from the tube and lightly rub into the affected area until absorbed. Use up to four times daily with individual doses administered at least 4 hours apart. Patients should not apply more than 500mg ibuprofen (approximately 5g gel) in any 24 hour period.Wash hands after each application. Review treatment after 2 weeks, especially if the symptoms worsen or persist.Children under 12 years: Do not use on children 12 years of age, except on the advice of a doctor. Method of administration.
For cutaneous use.
Not to be used if allergic to any of the ingredients, or in cases of hypersensitivity to aspirin, ibuprofen or related painkillers (including when taken by mouth), especially where associated with a history of asthma, rhinitis or urticaria.Not to be used on broken or damaged skin.
Apply with gentle massage only. Discontinue if rash develops.Hands should be washed immediately after use.Not for use with occlusive dressings.Keep away from the eyes and mucous membranes.Oral NSAIDs, including ibuprofen, can sometimes be associated with renal impairment, aggravation of active peptic ulcers, and can induce allergic bronchial reactions in susceptible asthmatic patients. Although systemic absorption of topically applied ibuprofen is less than for oral dosage forms, these complications can occur in rare cases. For these reasons, patients with an active peptic ulcer, a history of kidney problems, asthma or intolerance to aspirin or ibuprofen taken orally should seek medical advice before using the gel as should patients already taking other painkillers.The label should include the following warnings:• Do not apply more of this medicine than the label tells you to.• Not recommended for children under 12 years.• Use this medicine only on your skin. • Not to be used during pregnancy or breastfeeding.• Do not use if you are allergic to any of the ingredients or have experienced problems with aspirin, ibuprofen or related painkillers (including when taken by mouth). • If symptoms do not get better after 2 weeks or if they worsen, consult your doctor or pharmacist.• Keep out of the sight and reach of children. • Patients with asthma, an active peptic ulcer or history of kidney problems should consult their doctor before use, as should patients already taking aspirin or other painkillers.Patients should be advised against excessive exposure to sunlight of area treated in order to avoid possibility of photosensitivity.
Non-steroidal anti-inflammatory drugs may interact with blood pressure lowering drugs, and may possibly enhance the effects of anticoagulants, although the chance of either of these occurring with a topically administered preparation is extremely remote. Where aspirin or other NSAID tablets are taken concurrently, it is important to bear in mind that these may increase the incidence of undesirable effects.
Not to be used during pregnancy or lactation.Pregnancy:Although no teratogenic effects have been demonstrated, ibuprofen should be avoided during pregnancy. The onset of labour may be delayed and the duration of labour increased. Lactation:Ibuprofen appears in breast milk in very low concentrations but is unlikely to affect breast fed infants adversely.
None known
Very rarely, susceptible patients may experience the following side effects with ibuprofen, but these are extremely uncommon when ibuprofen is administered topically. If they occur, treatment should be discontinued:- Hypersensitivity: Hypersensitivity reactions have been reported following treatment with ibuprofen. These may consist of (a) non-specific allergic reaction and anaphylaxis (b) respiratory tract reactivity comprising of asthma, aggravated asthma, brochospasm or dyspnoea, or (c) assorted skin disorders, including rashes of various types, pruritis, urticaria, purpura, angioedema and less commonly, bullous dermatoses (including epidermal necrolysis and erythema multiforme).Gastro-intestinal: Side effects such as abdominal pain and dyspepsia have been reported.Renal: Renal impairment can occur in patients with a history of kidney problems.Reporting of suspected adverse reactions: Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.
Overdosage with a topical presentation of ibuprofen is extremely unlikely. Symptoms of severe ibuprofen overdosage (eg following accidental oral ingestion) include headache, vomiting, drowsiness and hypotension. Correction of severe electrolyte abnormalities should be considered.
Ask anything about Nurofen Joint & Back Pain Relief Max Strength 10% Gel. The assistant answers only from this leaflet — if the leaflet does not cover it, it will say so. It does not give medical advice.
Answers come from the patient leaflet published on the electronic medicines compendium (emc). They are not medical advice. Ask a pharmacist or your GP if you are unsure. For urgent help call NHS 111, or 999 in an emergency.
We use essential cookies to make the site work. We would also like to set optional cookies to understand how the site is used, so we can improve it. We will not set optional cookies unless you accept. See our cookie policy and privacy policy.